Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 15, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 28, 2022, 6:42 PM CDT for Reeves County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2022, 6:42 PM CDT (23:42 UTC)
- Expired
- Jun 28, 2022, 9:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Reeves County, TX
The radar
The Midland/Odessa radar (KMAF), 161 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -90 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
693
WGUS54 KMAF 282342
FFWMAF
TXC389-290245-
/O.NEW.KMAF.FF.W.0015.220628T2342Z-220629T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
642 PM CDT Tue Jun 28 2022
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
West Central Reeves County in southwestern Texas...
* Until 945 PM CDT.
* At 642 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2.5 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
mainly rural areas of West Central Reeves County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3173 10394 3166 10372 3151 10373 3159 10397
FLASH FLOOD...RADAR INDICATED
$$
JP1 follow-up statement
763
WGUS74 KMAF 290119
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
819 PM CDT Tue Jun 28 2022
TXC389-290245-
/O.CON.KMAF.FF.W.0015.000000T0000Z-220629T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Reeves TX-
819 PM CDT Tue Jun 28 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT THIS
EVENING FOR WEST CENTRAL REEVES COUNTY...
At 819 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 3 inches of rain have
fallen. Flash flooding is ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
mainly rural areas of West Central Reeves County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3173 10394 3166 10372 3151 10373 3159 10397
FLASH FLOOD...RADAR INDICATED
$$
JPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 6:00 PM CDT, 42 minutes earlier.
Area forecast discussion, Jun 28, 6:00 PM CDT, 42 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 600 PM CDT Tue Jun 28 2022 ...New AVIATION... .AVIATION... (00Z TAFS) Issued at 555 PM CDT Tue Jun 28 2022 VFR conditions should prevail next 24 hours, absent any direct convection at a terminal over the next couple of hours. With no appreciable LLJ developing overnight, winds will drop off after decoupling and go light/variable in places. Plenty of convective debris cloud should mitigate stratus development overnight. Return flow will pick up a little Wednesday once mixing commences, w/a widespread, low-based cu field developing late morning/early afternoon. && .SHORT TERM... (This afternoon through Wednesday night) Issued at 130 PM CDT Tue Jun 28 2022 An upper level ridge is centered over the southwestern part of the country. Upper level disturbances are moving over West Texas and Southeast New Mexico providing additional lift. Dewpoints are in the 50s and 60s this afternoon. This lift and moisture will result in scattered showers and thunderstorms across the area today into tonight. High temperatures today will depend on which areas receive rain and cloud cover but generally expecting temperatures from the 70s to the 90s. Low temperatures tonight will mostly be in the 60s and 70s. The upper ridge becomes centered over the Southern Plains on Wednesday. This will result in rain and storm chances mostly being confined to areas south and west of the Pecos River, although some convection will still be possible across the Permian Basin. Temperatures on Wednesday are expected to be similar to the previous day. Low temperatures tomorrow night will again mostly be in the 60s and 70s. && .LONG TERM... (Thursday through Monday) Issued at 130 PM CDT Tue Jun 28 2022 Upper ridge moves back over the center of the country by Thursday and continues there through next week. This will be a warmer and drier trend for the area. Temperatures will be on the increase under the ridge with readings returning to near normal in the mid to upper 90s through the weekend. Temps expected to climb back to around 100 degrees or so by the middle of next week. Higher readings along the Rio Grande. Lows mainly in the 70s. On Thursday an upper low over S TX will drift NW the next couple of days but remain east of the area and should not help much in producing rain here. Precip chances will be on the decrease and confined to the higher terrain west of the Pecos... however low level moisture will stay in place as a S wind continues. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 70 91 72 96 / 20 20 10 0 Carlsbad 67 89 68 96 / 40 30 20 10 Dryden 72 94 73 98 / 30 30 20 10 Fort Stockton 69 91 70 96 / 30 30 20 20 Guadalupe Pass 63 82 66 89 / 40 50 20 20 Hobbs 64 87 67 94 / 40 20 20 0 Marfa 58 83 59 87 / 40 50 20 30 Midland Intl Airport 69 89 70 96 / 30 20 20 0 Odessa 70 89 71 95 / 30 20 20 0 Wink 70 91 70 97 / 40 20 20 10 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...80 LONG TERM....72 AVIATION...44
Hazardous weather outlook, Jun 28, 1:49 PM CDT, 4 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 149 PM CDT Tue Jun 28 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-291900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 149 PM CDT Tue Jun 28 2022 /1249 PM MDT Tue Jun 28 2022/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. Scattered thunderstorms are possible this afternoon and evening across much of the area. Any storms that develop will be accompanied by frequent lightning, gusty wind, and heavy rainfall, which may result in localized flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jun 28, 3:54 PM CDT, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
354 PM CDT Tue Jun 28 2022
TXZ051-062-282145-
Midland TX-Martin TX-
354 PM CDT Tue Jun 28 2022
...A strong thunderstorm will impact portions of northwestern
Glasscock, northern Midland and southeastern Martin Counties through
445 PM CDT...
At 354 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Lenorah, or 12 miles north of Greenwood, moving
south at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Midland, Greenwood, Stanton, Lenorah, Tarzan, Courtney, Midland
Airpark and Stanton Municipal Aiport.
This includes Interstate 20 between mile markers 136 and 159.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3193 10182 3198 10219 3238 10195 3236 10169
TIME...MOT...LOC 2054Z 020DEG 16KT 3221 10194
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
91Special weather statement, Jun 28, 3:55 PM CDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
355 PM CDT Tue Jun 28 2022
TXZ277-278-282200-
Davis Mountains Foothills TX-Davis Mountains TX-
355 PM CDT Tue Jun 28 2022
...A strong thunderstorm will impact portions of southern Reeves and
southeastern Jeff Davis Counties through 500 PM CDT...
At 354 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles northeast of Fort Davis, moving west at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fort Davis, Davis Mountains State Park, Black Mountain, Star
Mountain, Buffalo Trail Scout Camp, Indian Lodge and Fort Davis
National Historical Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Midland.
&&
LAT...LON 3080 10363 3063 10358 3049 10397 3083 10403
TIME...MOT...LOC 2054Z 077DEG 13KT 3070 10370
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
84Special weather statement, Jun 28, 4:20 PM CDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
420 PM CDT Tue Jun 28 2022
NMZ033-TXZ045-282200-
Central Lea County NM-Gaines TX-
420 PM CDT Tue Jun 28 2022
...A strong thunderstorm will impact portions of east central Lea and
west central Gaines Counties through 500 PM CDT/400 PM MDT/...
At 420 PM CDT/320 PM MDT/, Doppler radar was tracking a strong
thunderstorm over Hobbs, moving southeast at 5 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hobbs, Monument, Humble City, Industrial Airpark, Knowles and Lea
County Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3275 10335 3288 10316 3279 10295 3258 10326
TIME...MOT...LOC 2120Z 318DEG 6KT 3277 10317
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
91Special weather statement, Jun 28, 4:30 PM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
430 PM CDT Tue Jun 28 2022
TXZ050-051-061-062-282215-
Midland TX-Martin TX-Andrews TX-Ector TX-
430 PM CDT Tue Jun 28 2022
...A strong thunderstorm will impact portions of eastern Ector,
southeastern Andrews, western Midland and southwestern Martin
Counties through 515 PM CDT...
At 430 PM CDT, Doppler radar was tracking a strong thunderstorm near
Midland International Air and Space Port, or near Midland, moving
south at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Midland, Odessa, Midland International Air and Space Port, West
Odessa, Odessa Schlemeyer Field, Cotton Flat, Penwell, Warfield,
Midland Airpark and Skywest Airport.
This includes Interstate 20 between mile markers 100 and 141.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3220 10230 3219 10205 3171 10193 3172 10262
TIME...MOT...LOC 2130Z 012DEG 20KT 3203 10221
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
91Special weather statement, Jun 28, 5:12 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
512 PM CDT Tue Jun 28 2022
TXZ274-278-282315-
Reeves County Plains TX-Davis Mountains Foothills TX-
512 PM CDT Tue Jun 28 2022
...A strong thunderstorm will impact portions of southwestern Reeves
and north central Jeff Davis Counties through 615 PM CDT...
At 512 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Saragosa, or 12 miles southeast of Toyah, moving
southwest at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Verhalen.
This includes the following highways...
Interstate 10 between mile markers 189 and 203.
Interstate 20 between mile markers 2 and 15.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Midland.
&&
LAT...LON 3126 10366 3108 10356 3095 10401 3123 10406
TIME...MOT...LOC 2212Z 063DEG 17KT 3115 10369
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
84Special weather statement, Jun 28, 5:46 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
546 PM CDT Tue Jun 28 2022
NMZ034-TXZ059-060-282345-
Southern Lea County NM-Loving TX-Winkler TX-
546 PM CDT Tue Jun 28 2022
...A strong thunderstorm will impact portions of southeastern Lea,
northwestern Winkler and northeastern Loving Counties through 645 PM
CDT/545 PM MDT/...
At 545 PM CDT/445 PM MDT/, Doppler radar was tracking a strong
thunderstorm near Jal, moving west at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jal, Jal Airport and Bennett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3221 10307 3189 10307 3191 10344 3228 10338
TIME...MOT...LOC 2245Z 094DEG 9KT 3207 10314
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
84The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:09 PM CDT | Special Weather Statement | MAF | Upton | 51 min |
| Jun 27, 7:12 PM CDT | Special Weather Statement | MAF | Ward | 48 min |
| Jun 27, 8:23 PM CDT | Areal Flood Advisory | MAF | Reagan, Upton | 3 hr |
| Jun 27, 9:08 PM CDT | Areal Flood Advisory | MAF | Loving, Reeves | 3 hr |
| Jun 27, 10:25 PM CDT | Flash Flood Warning | MAF | Reagan | 3 hr |
| Jun 28, 1:39 PM CDT | Special Weather Statement | MAF | Jeff Davis | 51 min |
| Jun 28, 2:04 PM CDT | Areal Flood Advisory | MAF | Jeff Davis | 3 hr |
| Jun 28, 2:59 PM CDT | Areal Flood Advisory | MAF | Jeff Davis | 3 hr |
| Jun 28, 3:21 PM CDT | Flash Flood Warning | MAF | Jeff Davis | 3 hr |
| Jun 28, 3:38 PM CDT | Areal Flood Advisory | MAF | Dawson, Martin | 3 hr |
| Jun 28, 3:54 PM CDT | Special Weather Statement | MAF | Martin | 51 min |
| Jun 28, 3:55 PM CDT | Special Weather Statement | MAF | Jeff Davis | 65 min |
| Jun 28, 4:30 PM CDT | Special Weather Statement | MAF | Midland | 45 min |
| Jun 28, 5:06 PM CDT | Areal Flood Advisory | MAF | Reeves | 3 hr |
| Jun 28, 5:12 PM CDT | Special Weather Statement | MAF | Reeves | 63 min |
| Jun 28, 5:46 PM CDT | Special Weather Statement | MAF | Winkler | 59 min |
| Jun 28, 5:51 PM CDT | Areal Flood Advisory | MAF | Loving, Winkler | 3 hr |
| Jun 28, 6:24 PM CDT | Areal Flood Advisory | MAF | Reeves | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.